# SDR UALA2012091005083

- Difficulty date: September 10, 2012
- Submitted: October 22, 2012
- Operation: Air carrier
- Aircraft: N784UA
- Make and model: Boeing 777222
- Aircraft serial: 26951
- Aircraft time: 69,013 hours, 9,696 cycles
- Engine: Pwa PW40903
- System (JASC): 2120 · Air Distribution System
- Part: A/C Pack
- Condition: Contaminated
- Location: Ac Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLIGHT CABIN CREW REPORTS ACRID SMOKEY SMELL IN THE FIRST CLASS GALLEY AREA FOR 5 MINS.  FOUND STRONG SMELL COMING FROM FIRST CLASS OVEN R11.  REPLACED OVEN.  ON APPROACH INTO IAD, PURSER REPORTED STRONG ACRID SMELL IN FIRST CLASS AREA, F.  FA OPENED OVERHEAD BIN 2C AND REPORTED A VERY STRONG ACRID ODOR FROM BIN.  NO SMOKE PRESENT AT ANY TIME ONLY ODOR.  FOUND ACFT TO STILL HAVE STRONG ODOR IN CABIN WITH PACKS USING APU AIR.  ODOR AT BOTH GND AIR CONDITIONED CONNECTOR, STRONGER FROM RT PACK. CONFIRMED ODOR WITHIN PACKS. ACP'D AIR COND SYS OIL CONTAMINATION REMOVAL WITH UPPER FLOW CONTROL VALVES LOCKED CLOSED. RAN BOTH ENGINES AT POWER PER MM FOR 45 MINS UNTIL ODOR DISSIPATED. REACTIVATED UPPER FCV'S AND RETURNED ACFT TO NORMAL CONDITION. CONDITIONED AIR AT GROUND CONDITIONED AIR CONNECTORS NOW FREE OF OIL ODOR.
